Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 95, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Dec 10, 2011, 8:54 PM CST. It took effect at Dec 11, 2011, 6:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 8:54 PM CST (02:54 UTC)
- In effect from
- Dec 11, 2011, 6:00 AM CST
- Expired
- Dec 11, 2011, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
021 WHUS73 KLOT 110254 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 854 PM CST SAT DEC 10 2011 LMZ261-362-364-366-563-565-567-868-111100- /O.NEW.KLOT.GL.W.0095.111211T1200Z-111212T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 854 PM CST SAT DEC 10 2011 ...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 6 AM TO 9 PM CST SUNDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 20 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-111100- /O.CON.KLOT.SC.Y.0111.000000T0000Z-111212T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 854 PM CST SAT DEC 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST SUNDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 4 FT. THERE WILL BE OCCASIONAL WAVES UP TO 6 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IZZI
4 follow-up statements
669 WHUS73 KLOT 110928 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 328 AM CST SUN DEC 11 2011 LMZ261-362-364-366-563-565-567-868-111730- /O.CON.KLOT.GL.W.0095.111211T1200Z-111212T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 328 AM CST SUN DEC 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 19 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-111730- /O.CON.KLOT.SC.Y.0111.000000T0000Z-111212T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 328 AM CST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 4 FT. THERE WILL BE OCCASIONAL WAVES UP TO 6 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BEACHLER
056 WHUS73 KLOT 111601 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1001 AM CST SUN DEC 11 2011 LMZ261-362-364-366-563-565-567-868-120015- /O.CON.KLOT.GL.W.0095.000000T0000Z-111212T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 1001 AM CST SUN DEC 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 9 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-120015- /O.CON.KLOT.SC.Y.0111.000000T0000Z-111212T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1001 AM CST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 4 FT. THERE WILL BE OCCASIONAL WAVES UP TO 6 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RODRIGUEZ
582 WHUS73 KLOT 112206 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 406 PM CST SUN DEC 11 2011 LMZ261-362-364-366-563-565-567-868-120300- /O.CON.KLOT.GL.W.0095.000000T0000Z-111212T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 406 PM CST SUN DEC 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 9 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-120300- /O.CON.KLOT.SC.Y.0111.000000T0000Z-111212T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 406 PM CST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 4 FT. THERE WILL BE OCCASIONAL WAVES UP TO 6 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
549 WHUS73 KLOT 120303 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 903 PM CST SUN DEC 11 2011 LMZ261-362-364-366-563-565-567-868-120415- /O.EXP.KLOT.GL.W.0095.000000T0000Z-111212T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 903 PM CST SUN DEC 11 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LMZ740>745-120415- /O.EXP.KLOT.SC.Y.0111.000000T0000Z-111212T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 903 PM CST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 10, 6:31 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 10, 6:31 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 PM CST SAT DEC 10 2011
.DISCUSSION...
626 PM CST
MADE MINOR ADJUSTMENTS TO THE FORECAST. BAND OF STRATUS IS SLOWLY
TRANSVERSING THROUGH THE AREA. REFINED THE FORECAST TO REFLECT THE
ABRUPT ARRIVAL AND DEPARTURE OF OVERCAST SKIES. THIS BAND OF
CLOUDS WILL AFFECT MIN TEMPS TONIGHT BY LIMITING RADIATIONAL
COOLING...HOWEVER HOW MUCH OF AN EFFECT IS HARD TO DETERMINE
PRESENTLY. DECIDED TO TWEAK TEMPS A DEGREE OR TWO BASED ON CURRENT
TRENDS. OTHERWISE PREVIOUS FORECAST IS ON TRACK.
JEE
&&
.PREV DISCUSSION...
331 PM CST
THE PRIMARY CONCERNS WITH THE FORECAST ARE ALMOST ALL ATTRIBUTED
TO THE RETURN OF WARM AND MOIST AIR...AT LEAST ALOFT...DURING
MIDWEEK. THE CHALLENGES WERE ASSESSING THE CLOUD AND PRECIPITATION
TIMING...AS WELL AS HOW MUCH THAT WILL HINDER TEMPERATURES.
REST OF THE WEEKEND...THE DRY CONTINENTAL HIGH THAT BROUGHT
SINGLE DIGIT LOWS IN SEVERAL COMMUNITIES THIS MORNING IS EVOLVING
SOUTHEAST. WARM AIR ADVECTION ALOFT IS ALREADY PROGRESSING
EASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY. THE LEADING EDGE OF
THIS HAS SOMEWHAT FAIRLY FOCUSED ASCENT ON THE 280-285K LAYER AND
IS PARTLY ASSOCIATED WITH A SHORT WAVE MOVING EAST ACROSS THE
NORTHERN LAKES. THIS CORRIDOR HAS BEEN EVIDENT WITH QUICK-
PROGRESSING BROKEN CLOUD COVER. THE 11.18 NAM AND LOCAL WRF
SOLUTIONS BOTH HAVE A DECENT HANDLE ON THIS AREA AND EVOLVE IT
QUICKLY EAST NORTHEAST...LIKELY THINNING SOME AS IT PROGRESSES.
THIS WILL AFFECT THE TEMPERATURE DROP SOMEWHAT AS IT PASSES OVER.
BEHIND THIS...CLEARING IS EXPECTED WHICH IN ALL LIKELIHOOD WILL
LAST THROUGH THE BETTER PART OF SUNDAY. LOWS TONIGHT WILL BE NEAR
TEN DEGREES WARMER ACROSS THE AREA DUE TO MORE WIND AND SLIGHTLY
LESS THAN THE IDEAL CONDITIONS FOR PRIME RADIATIONAL COOLING SUCH
AS SEEN 24 HOURS AGO. WITH THE WARM AIR ADVECTION AND
SUNSHINE...SUNDAY HIGHS WILL BE BACK AT TO A COUPLE DEGREES ABOVE
NORMAL.
MONDAY AND TUESDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS
TIME PERIOD WITH DEEP SOUTHWEST FLOW GRADUALLY ENVELOPING THE
REGION. ONE CONCERN ALREADY SEEN ON SATELLITE IS THE AMOUNT OF LOW
CLOUDS ACROSS THE SOUTHERN PLAINS TRYING TO EXPAND NORTHEAST. LOW-
LEVEL PARCEL TRAJECTORIES FROM BOTH THE GFS AND NAM...AS WELL AS
RH AND MOISTURE TRANSPORT FIELDS FROM THESE SOLUTIONS...BRING THE
AIR MASS ASSOCIATED WITH THESE CLOUDS NEAR...IF NOT INTO THE AREA
ON MONDAY. A LEAD SHORTWAVE ON MONDAY CENTERED FROM IA INTO WI
WILL ALSO LIKELY ENHANCE THE CLOUD POSSIBILITY. HAVE TRENDED
CLOUDIER EARLIER WITHIN THE FORECAST. WHILE THE FOCUS FROM THIS
WAVE FOR SHOWERS/DRIZZLE HAS CONSISTENTLY BEEN TO THE NORTHWEST OF
THE AREA ON MONDAY...THE REGION MAY GET GRAZED WITH SOME SHOWER
ACTIVITY. AS LOW CLOUDS EXPAND ACROSS THE REGION MONDAY NIGHT INTO
TUESDAY...DRIZZLE MAY BECOME MORE FAVORED WITHIN THE SATURATED
LOW-LEVEL ASCENT PATTERN. WHILE THERE IS A CHANCE FOR SURFACE
TEMPERATURES TO BE BELOW FREEZING...IT WOULD LOOK LIKE A SMALL
WINDOW LATE AT NIGHT...AND OFTEN IN SUCH CLOUD COVER WAA PATTERNS
THE TEMPERATURES HOLD STEADY. SO WITH NEIGHBORING OFFICES HAVE
DECIDED TO JUST KEEP DRIZZLE MENTION AS LIQUID. A VERY SMALL
DIURNAL RANGE IS CURRENTLY FORECAST FOR TUESDAY...WITH HIGHS RIGHT
AT NORMAL AND LOWS WELL ABOVE.
TUESDAY NIGHT THROUGH THE END OF THE WEEK...MODELS SHOW A LARGER
SPREAD DURING THIS PERIOD...NAMELY IN SHARP DIFFERENCES IN TIMING.
HAVE SHIFTED A BLEND OF THE GOING FORECAST AND MODEL BLEND
SLIGHTLY TOWARDS THE ECMWF...WHICH REALLY EQUATED TO MINIMAL
CHANGES AS THE GOING FORECAST SEEMS TO ENCOMPASS THE FAVORED
SCENARIOS WELL. THE DIGGING TROUGH OFF THE PACIFIC COAST TODAY IS
FORECAST BY LONG RANGE MODELS TO PROGRESS EAST DURING
WEDNESDAY...PHASING WITH A NORTHERN STREAM WAVE DROPPING
SOUTHEAST. THIS PHASING IS FORECAST TO PRODUCE A SUB 1000 MB LOW
BY THURSDAY OVER THE GREAT LAKES. IN ADVANCE...UPPER LEVEL
DIFFLUENCE AND QG FORCING WILL IMPROVE OVER THE AREA LATE TUESDAY
NIGHT INTO WEDNESDAY. AS MENTIONED IN PREVIOUS
DISCUSSION...CONTINUED LARGE STANDARDIZED ANOMALIES /3 TO 4 IN
MOISTURE FLUX AND UP TO 2.5 IN PRECIPITABLE WATER/ ARE STILL
FORECAST TO PUSH NORTHWARD INTO THE AREA BY THE 11.12 GEFS DURING
THAT TIME.
PRECIPITATION...LIKELY RAIN...SHOULD BE INCREASING IN COVERAGE
ACROSS THE REGION DURING THAT PERIOD...AND THE GOING POP FORECAST
CORRELATED WELL TO A 11.12 MODEL BLEND FOR THAT PERIOD. OVER HALF
OF THE GEFS MEMBERS DO PRODUCE OVER ONE HALF INCH OF RAIN IN
CHICAGO ON WEDNESDAY NIGHT. CONDITIONAL CLIMATOLOGY BASED ON THE
GFS FORECAST BY THE CIPS ANALOG GUIDANCE SHOWS OVER 80 PERCENT OF
THE TOP MATCHING ANALOGS PRODUCING ONE HALF INCH OF LIQUID...AND
OVER HALF OF THEM PRODUCE ONE INCH. THAT HIGH MAGNITUDE OF RAIN
FOR DECEMBER IS A TESTAMENT TO HOW MUCH MOISTURE IS BEING DRAWN
NORTHWARD WITH THE EVOLUTION OF THIS SYSTEM. COMBINED WITH THE
WARMTH...IT IS HIGHLY LIKELY TO KEEP PRECIPITATION AS RAIN THROUGH
WEDNESDAY NIGHT. IN ADDITION...ELEVATED INSTABILITY WARRANTING
THUNDER IS FORECAST TO BE ON OUR DOORSTEP ON WEDNESDAY AFTERNOON
AND NIGHT...AND WILL BE SOMETHING TO MONITOR AS THE EVENT NEARS.
TEMPERATURES MAY REACH 50 IN THE SOUTHERN AND EASTERN FORECAST
AREA...ESPECIALLY IF ANY SUN IS SEEN PRIOR TO THE COLD FRONTAL
PASSAGE. HAVE GUIDED THE THURSDAY FRONTAL PASSAGE TOWARDS THE EC
WHICH IS SLOWER BY 6 TO 12 HOURS THAN THE GFS. THE NORTH COMPONENT
ON THE PATH OF THIS LOW IS ENOUGH THAT WRAPAROUND MOISTURE FOR
SNOW/SNOW SHOWERS IS FAVORED TO BE TO THE NORTH AT THIS
TIME...WITH A FAIRLY GOOD DRY AIR SURGE THURSDAY NIGHT INTO
FRIDAY. SO AT THIS TIME...HAVE CONTINUED THE DRY FORECAST IN THAT
TIME.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* LOW END VFR/HIGH END MVFR CIGS POSSIBLE THIS EVENING
IZZI
//DISCUSSION...UPDATED 00Z...
NO SIGNIFICANT CHANGES TO PREVIOUS TAFS WITH AN AREA OF STRATUS
LIKELY TO MOVE ACROSS THE TERMINALS THIS EVENING WITH CIGS
HOVERING BETWEEN 025-035. ONCE THOSE CLOUDS MOVE EAST EXPECT CLEAR
SKIES THROUGH REMAINDER OF THE TAF CYCLE. COULD SEE SOME OCNL
GUSTS UP TO AROUND 20KT SUNDAY LATE MORNING/EARLY AFTERNOON WITH
GUSTS LIKELY TO ABATE AROUND SUNSET.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR.
TUESDAY...CIGS FALL TO MVFR.
TUESDAY NIGHT AND WEDNESDAY...PERIOD OR TWO OF SHRA. MVFR LIKELY
WITH IFR POSSIBLE.
WEDNESDAY NIGHT INTO THURSDAY...RAIN LIKELY. MVFR EXPECTED WITH
IFR POSSIBLE.
FRIDAY...VFR.
IZZI
&&
.MARINE...
319 PM CST
WITH HIGH PRESSURE TO THE SOUTHEAST OF THE LAKE AND A WEAK TROUGH OF
LOW PRESSURE MOVING EAST THROUGH SOUTHERN ONTARIO...A FAIRLY TIGHT
PRESSURE GRADIENT REMAINS OVER THE LAKE TODAY. THIS HAS PROVIDED
WEST/SOUTHWEST WINDS GUSTING IN THE 15 TO 25 KT RANGE TODAY.
ALTHOUGH THIS TROUGH TO THE NORTH WILL WEAKEN TONIGHT...NEW LOW
PRESSURE WILL DEVELOP AND QUICKLY MOVE INTO ONTARIO ON SUNDAY. THIS
WILL HELP SOUTHWEST WINDS TO INCREASE ONCE AGAIN WITH GALES POSSIBLE
OVER THE NORTHERN HALF OF THE LAKE SUNDAY AND SUNDAY NIGHT. EXPECT
THESE SOUTHWEST GALES TO CONTINUE INTO THE EARLY EVENING BEFORE THIS
LOW EXITS TO THE EAST AND WINDS DIMINISH TO 30KT. WINDS WILL BE ON A
DOWNWARD TREND ON MONDAY THRU THE MIDDLE PART OF THE WEEK AS THE
PRESSURE FIELD BEGINS TO RELAX...AND THEN WITH HIGH PRESSURE
ESTABLISHING ITSELF OVER THE GREAT LAKE REGION.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...9 AM SUNDAY TO 9 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 9 PM SUNDAY.
&&Hazardous weather outlook, Dec 10, 3:35 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 335 PM CST SAT DEC 10 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 335 PM CST SAT DEC 10 2011 /435 PM EST SAT DEC 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-112145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 335 PM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 335 PM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWEST GALES WILL OCCUR OVER THE NORTHERN HALF OF THE LAKE SUNDAY AND SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.